Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Albany, NY

September 8, 20128 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 2:56 PM EDT for 8 counties in New York. It was in force for 79 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 2:56 PM EDT (18:56 UTC)
Expired
Sep 8, 2012, 4:15 PM EDT
In force
79 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Warren County, NY

The radar

The Albany radar (KENX), 78 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:57 PM EDTTSTM WND DMGCanajoharie, NYTREES DOWN
Sep 8, 3:02 PM EDTTSTM WND DMGIndian Lake, NYTREES AND WIRES DOWN
Sep 8, 3:16 PM EDTTSTM WND DMGGloversville, NYNUMEROUS TREES DOWN
Sep 8, 3:20 PM EDTTSTM WND DMG1 N Fonda, NYTREES DOWN
Sep 8, 3:21 PM EDTTSTM WND DMGMayfield, NYNUMEROUS TREES DOWN
Sep 8, 3:30 PM EDTTSTM WND DMGThurman, NYNUMEROUS TREES AND WIRES DOWN
Sep 8, 3:35 PM EDTTSTM WND DMGEdinburg, NYTREES DOWN
Sep 8, 3:35 PM EDTTSTM WND DMGRichmondville, NYTREES ON WIRES
Sep 8, 4:00 PM EDTTSTM WND DMGCleverdale, NYTREES AND WIRES BLOCKING ROAD
Sep 8, 4:00 PM EDTTSTM WND GST 60Queensbury, NY
Sep 8, 4:03 PM EDTTSTM WND DMGGlenville, NYTREES AND WIRES DOWN
Sep 8, 4:07 PM EDTTSTM WND DMGSchenectady, NYTREES DOWN
Sep 8, 4:10 PM EDTTSTM WND DMGSchoharie, NYTREES AND WIRES DOWN
Sep 8, 4:12 PM EDTTSTM WND DMGClifton Park, NYTREES REPORTED DOWN ON ASHDOWN ROAD IN CLIFTON PARK.
Sep 8, 4:12 PM EDTTSTM WND DMGScotia, NYTREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 12:40 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WUUS51 KALY 081856
SVRALY
NYC035-041-043-057-091-093-095-113-082015-
/O.NEW.KALY.SV.W.0104.120908T1856Z-120908T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
256 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 415 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FORKED LAKE PUBLIC CAMPGROUND TO LAKE PLEASANT...OR ALONG A   
  LINE EXTENDING FROM 13 MILES NORTHWEST OF INDIAN LAKE TO 12        
  MILES SOUTH OF SPECULATOR TO CANAJOHARIE TO 15 MILES NORTHWEST     
  OF EQUINUNK...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   LEWEY LAKE CAMPGROUND...LAKE DURANT CAMPGROUND...CAROGA LAKE
   PUBLIC CAMPGROUND AND SPECULATOR BY 300 PM EDT...
   AMES BY 310 PM EDT...
   WELLS...SHARON SPRINGS AND INDIAN LAKE BY 315 PM EDT...
   SACANDAGA CAMPGROUND AND JOHNSTOWN BY 320 PM EDT...
   LAKE GEORGE BY 410 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR THE GREAT SACANDAGA LAKE AND LAKE GEORGE...GET OUT OF THE 
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN 
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4413 7428 4398 7425 4392 7432 4375 7405
      4381 7344 4380 7344 4351 7364 4325 7359
      4279 7382 4273 7418 4239 7425 4235 7435
      4251 7471 4262 7464 4283 7466 4289 7487
      4282 7492 4289 7505 4340 7480 4407 7471
TIME...MOT...LOC 1853Z 241DEG 25KT 4391 7445 4343 7442
          4294 7459 4198 7543

$$
SNYDER/KOLECI
1 follow-up statement
007 
WWUS51 KALY 081931
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT SAT SEP 8 2012

NYC035-041-043-057-091-093-095-113-082015-
/O.CON.KALY.SV.W.0104.000000T0000Z-120908T2015Z/
HAMILTON NY-MONTGOMERY NY-SCHOHARIE NY-WARREN NY-FULTON NY-
HERKIMER NY-SCHENECTADY NY-SARATOGA NY-
331 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN SARATOGA...WESTERN SCHENECTADY...SOUTHEASTERN
HERKIMER...FULTON...WARREN...NORTHWESTERN SCHOHARIE...MONTGOMERY AND
EASTERN HAMILTON COUNTIES...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CATLIN LAKE TO DAY CENTER TO BERKSHIRE TO 39 MILES
SOUTHWEST OF JEFFERSON...OR ALONG A LINE EXTENDING FROM NEWCOMB TO 19
MILES SOUTHWEST OF WARRENSBURG TO GLOVERSVILLE TO 17 MILES NORTH OF
EQUINUNK...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ZEH CORNERS...WEST RICHMONDVILLE...WEST DAY AND SHARON BY 335 PM
  EDT...
  WEST PERTH...SODOM...LITTLE YORK AND HYNDSVILLE BY 340 PM EDT...
  WEVERTOWN AND VAIL MILLS BY 345 PM EDT...
  LAKE GEORGE BY 410 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4412 7427 4397 7425 4392 7432 4382 7421
      4383 7417 4375 7405 4380 7344 4351 7364
      4343 7362 4243 7453 4251 7471 4262 7464
      4283 7466 4290 7486 4328 7454 4410 7447
TIME...MOT...LOC 1929Z 241DEG 25KT 4403 7414 4334 7404
          4306 7429 4210 7514

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 1:44 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 8, 1:44 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
DISCRETE CELLS HAVE DEVELOPED AND WE CONTINUE TO MONITOR VERY
CLOSELY. TORNADO WATCH IS NOW IN EFFECT FOR THE ENTIRE REGION.
INTENSIFYING SQUALL LINE WITH EMBEDDED QLCS WAS FAST APPROACHING
THE I81 CORRIDOR AND THIS WILL TRANSVERSE THE ENTIRE REGION THIS
AFTERNOON. SIG TOR PARAMETER WERE ELEVATED WITH VALUES GREATER
THAN 2 AND 0-1KM EHI VALUES 2-3...SO TOR THREAT REMAINS. WIND
GUSTS OF 55-65KTS ARE EXPECTED ALONG THE LINE...AND GIVEN THE
STRENGTHEN MID LEVEL WINDS...WOULD NOT BE SURPRISED TO SEE HIGHER
VALUES.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS
WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE
UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE
TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE
UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS
A FAIR WX FORECAST THROUGHOUT.

THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE
IN CONTROL INTO THURSDAY.  A COLD FRONT MAY BRING A CHANCE OF
SHOWERS LATE IN THE WEEK.

TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO
VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL
SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR
FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL.
HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND
TUESDAY NIGHTS IN THE UPPER 30S TO 40S.  HIGHS FOR WED WILL RANGE
FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE
VALLEYS.

WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE
GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY
DAYS WILL LAST THROUGH THURSDAY.  THE MID LEVEL RIDGE AXIS WILL
REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC
REGION.  TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL.  A
WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST
AHEAD OF AN H500 UPPER TROUGH.  THU NIGHT INTO FRIDAY...THE MOISTURE
CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC
OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH
AND WEST.  HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND
THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S.

OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW
NORMAL IN THE LONG TERM.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
DISCRETE THUNDERSTORMS HAVE DEVELOPED WITH SOME SIGNS OF ROTATION
AND STRAIGHT LINE WINDS. WE WILL ACCOUNT FOR THIS WITH A VCSH AND
A TEMPO GROUP FOR THE NEXT COUPLE OF HOURS. THE MAIN SQUALL LINE
WAS FAST APPROACHING WITH LINEAR EXTRAPOLATION PLACING THIS LINE
INTO THE HUDSON RIVER VALLEY CLOSE TO 21Z. WE WILL PLACE THIS INTO
THE THE TAFS WITH A TEMPO GROUP FOR HIGHER WINDS.

THIS SQUALL LINE WILL PROVIDE A PERIOD OF LOW END MVFR INTO IFR
THRESHOLDS...WITH QUICK IMPROVEMENTS WITH FROPA THIS EVENING.
WINDS WILL ABRUPTLY SHIFT TO THE WEST IN THE WAKE OF FROPA WITH
SOME EARLY GUSTS TO THE 20KT RANGE...THEN QUICKLY DIMINISH
OVERNIGHT WITH A RETURN TO VFR CONDITIONS.

ANOTHER SHORT WAVE APPROACHES SUNDAY WITH SOME ADDITIONAL SCT CU
DEVELOPMENT EXPECTED.

OUTLOOK...
SUN-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.HYDROLOGY...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2
INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL
AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE
WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED
MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...BGM/WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 12:45 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1245 PM EDT SAT SEP 8 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1245 PM EDT SAT SEP 8 2012

...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND.

In the hours before

Local storm report, Sep 8, 2:18 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     NORTHFIELD              41.69N  73.11W
09/08/2012                   LITCHFIELD         CT   AMATEUR RADIO

            WIRES DOWN

&&

EVENT NUMBER ALY1200192

IRL
Local storm report, Sep 8, 2:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
220 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TSTM WND DMG     NORTHFIELD              41.69N  73.11W
09/08/2012                   LITCHFIELD         CT   AMATEUR RADIO

            TREES DOWN ON WIRES

&&

CORRECTED REMARKS

EVENT NUMBER ALY1200192

IRL
Local storm report, Sep 8, 2:25 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
225 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     DOLGEVILLE              43.10N  74.77W
09/08/2012                   HERKIMER           NY   TRAINED SPOTTER

            TREE DOWN ON WIRES

&&

EVENT NUMBER ALY1200193

IRL
Local storm report, Sep 8, 2:30 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
230 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     ILION                   43.01N  75.04W
09/08/2012                   HERKIMER           NY   LAW ENFORCEMENT

            TREE DOWN ON EAST NORTH STREET

&&

EVENT NUMBER ALY1200194

IRL
Special weather statement, Sep 8, 2:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT SAT SEP 8 2012

CTZ013-081915-
SOUTHERN LITCHFIELD CT-
245 PM EDT SAT SEP 8 2012

...A STRONG THUNDERSTORM IN SOUTHWEST LITCHFIELD COUNTY IN NORTHERN
CONNECTICUT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR NEW MILFORD...OR ABOUT OVER
SHERMAN...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF GAYLORDSVILLE BY 250 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK AND SOUTHERN VERMONT.

LAT...LON 4148 7335 4151 7339 4149 7344 4164 7350
      4169 7343 4158 7329
TIME...MOT...LOC 1846Z 223DEG 31KT 4154 7344

BGM
Local storm report, Sep 8, 2:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
248 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LITTLE FALLS            43.05N  74.86W
09/08/2012                   HERKIMER           NY   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER ALY1200195

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:38 AM EDTSevere Thunderstorm WarningALYDutchess52 min
Sep 8, 12:32 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess58 min
Sep 8, 1:12 PM EDTSpecial Weather StatementALYHerkimer48 min
Sep 8, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery96 min
Sep 8, 3:06 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster69 min
Sep 8, 3:51 PM EDTSevere Thunderstorm WarningALYGreene, Ulster54 min
Sep 8, 3:52 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 3 more53 min
Sep 8, 4:27 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington63 min
Sep 8, 4:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster56 min
Sep 8, 5:08 PM EDTSevere Thunderstorm WarningALYUlster37 min
Sep 8, 5:44 PM EDTTornado WarningALYColumbia17 min
Sep 8, 5:45 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess22 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.